Weight loss while pregnant - Fertility Network UK

Fertility Network UK
25,546 members37,366 posts

Weight loss while pregnant

WaywardGirl
WaywardGirl

I had my BFP last week and seem to be losing weight? I have lost 4lb since my ET day, 3 in the last week. I have not changed eating habits and am doing a lot less exercise than normal so feel like it should be piling on.

Anyone else had this? I’m a little worried...

16 Replies
oldestnewest

I've pretty much stayed the same, the weight didn't really shift whilst I was on the drugs, no matter how hard I tired. But then I think before transfer I put on about 3lbs cos maybe I was eating more or because I was so bloated. But when I weighed myself on Friday I'd lost those 3lbs even though I was eating the same amount and wasn't even trying to lose it. However, my jeans are really tight and normally I need a belt!!! I wonder if all the drugs leaving our system plays a part!! Although we went cinema and had Dominoes this weekend, so I've probably put that back on haha. Perhaps it's fluid retention you've lost, drinking lots of water helps get rid of that. Obviously just keep an eye on it, but I reckon you're fine xxx

WaywardGirl
WaywardGirl in reply to elle80

Thanks - my partner is worried I’m not feeding the beans enough!

elle80
elle80 in reply to WaywardGirl

I weighed myself today, I've lost a pound since yesterday! And I've been eating loads more than normal! So weird..

DianeArnold
DianeArnoldAdministrator

Hi WaywardGirl. Try not to worry about this, as I think it's sometimes natures way of making you lose it before putting it on during the later months of pregnancy. Your midwife will be keeping an eye on you, and will address any concerns. Good luck! Diane

Thanks - I’m only getting worried because my partner is! Think he’s trying to fatten me up!

DianeArnold
DianeArnoldAdministrator in reply to WaywardGirl

Oh bless him! He's looking after you. Diane

Hi wayward girl.

I’d agree with all the above- hormones /ivf meds etc can play havoc with weight and fluid retention. It might be pregnancy is balancing your metabolism out too.

I struggled to lose weight... and then lost half a stone when I was on total bed rest post surgery and eating rubbish. (Not complaining! Lol)

Def keep up with fluids, good diet and normal activity. Good luck x

Hi WaywardGirl,

I wouldn't worry too much: everyone reacts differently to fertility medication and pregnancy in general. I lost a bunch of weight as soon as I got pregnant, and only gained 9lbs in total (and was quite skinny to start with!).

As long as you're feeling relatively healthy (or as healthy as it's possible to feel once the morning sickness kicks in) and you don't continue to lose weight at a rapid pace, I'm sure everything's fine. It's probably still a good idea to tell your midwife, though.

Congratulations, by the way!

Mish

Thanks - still in a daze! 18 days and counting until the scan!

Hidden
Hidden

Hi I’ve had the same thing but I know mine is due to anxiety, waiting on hcg bloods and when I had my scan I must’ve lost a few lbs in pure adrenaline. It’s not a problem at all if you’re a healthy weight but I got worried as I’m underweight and got told off by my Consultant. Been eating loads and snacking every hr or so, hardest bit is staying calm xxx

WaywardGirl
WaywardGirl in reply to Hidden

I’ve got a bit in reserve so not too worried yet but if I dip under 9st I will be a little concerned (that’s lighter than I was when I was marathon training). I was just expecting to be getting fatter!

Yea I wouldn’t worry too much, as long as ur baby is growing and it’s very early days it depends on your weight prior to pregnancy. My friend ate healthier and lost weight to start - I on the other hand gained 2

1/2 stone by the end but stayed the same for ages and my cousin piled it on and she wasn’t small to start with xx

The drugs make you put on weight, and retain water, so it’s probably your body just eliminating all that xx

I didn’t really put anything on while I was on the drugs

Hi WaywardGirl were you on buserilin during ivf? It's renowned for making you put on weight. Both times I've done ivf, I was eating really healthy up to EC and lost no weight then as soon as EC was done I lost about half a stone over the next few weeks!! Convinced its the buserilin. I'm currently 18 weeks with twins and have put on 1.5 stone so enjoy it while you can!!! 😥😆

WaywardGirl
WaywardGirl in reply to Lilli79

Nope, not buserilin. My weight has been fairly constant since about this time last year, and we’ve done 2 rounds in that time.

Good luck with your pregnancy - I find out on 18th if I’ve got one or two on board!

You may also like...